Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 66, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2013, 2:27 AM EDT for 6 counties in Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 2:27 AM EDT (06:27 UTC)
- Expired
- Jun 1, 2013, 3:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Delaware County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 11:11 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WUUS53 KIND 010627
SVRIND
INC011-035-057-067-095-159-010715-
/O.NEW.KIND.SV.W.0066.130601T0627Z-130601T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
227 AM EDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOONE COUNTY IN CENTRAL INDIANA...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
HAMILTON COUNTY IN CENTRAL INDIANA...
EASTERN HOWARD COUNTY IN CENTRAL INDIANA...
MADISON COUNTY IN CENTRAL INDIANA...
EASTERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 315 AM EDT
* AT 221 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SWAYZEE TO ZIONSVILLE...AND MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANDERSON...MUNCIE...CARMEL...NOBLESVILLE...ELWOOD...FISHERS...
ALEXANDRIA...MORSE RESERVOIR...WESTFIELD...ARCADIA...CICERO...
FRANKTON...ORESTES...SUMMITVILLE...LAPEL...EDGEWOOD...RIVER
FOREST...INGALLS...WOODLAWN HEIGHTS AND COUNTRY CLUB HEIGHTS.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4038 8585 4038 8522 4035 8522 4015 8538
4007 8552 4007 8558 4003 8557 3995 8565
3994 8587 3994 8586 3995 8631 4057 8592
4057 8586
TIME...MOT...LOC 0627Z 270DEG 37KT 4052 8579 4002 8617
HAIL...<.75IN
WIND...60MPH
$$
JH3 follow-up statements
892
WWUS53 KIND 010643
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 AM EDT SAT JUN 1 2013
INC011-067-010653-
/O.CAN.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
HOWARD IN-BOONE IN-
243 AM EDT SAT JUN 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOONE AND EASTERN
HOWARD COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4015 8538 4008 8551 4008 8557 4002 8558
3995 8565 3995 8624 4001 8624 4038 8585
4039 8587 4038 8522 4035 8522
TIME...MOT...LOC 0643Z 270DEG 37KT 4039 8573 4001 8619
$$
INC035-057-095-159-010715-
/O.CON.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
TIPTON IN-MADISON IN-HAMILTON IN-DELAWARE IN-
243 AM EDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
HAMILTON...MADISON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 315 AM
EDT...
AT 240 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF FAIRMOUNT TO ZIONSVILLE...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...MUNCIE...ELWOOD...CARMEL...NOBLESVILLE...FISHERS...
ALEXANDRIA...CICERO...ORESTES...SUMMITVILLE...FRANKTON...LAPEL...
GASTON...EDGEWOOD...RIVER FOREST...COUNTRY CLUB HEIGHTS...WOODLAWN
HEIGHTS...INGALLS...EATON AND PENDLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4015 8538 4008 8551 4008 8557 4002 8558
3995 8565 3995 8624 4001 8624 4038 8585
4039 8587 4038 8522 4035 8522
TIME...MOT...LOC 0643Z 270DEG 37KT 4039 8573 4001 8619
HAIL...<.75IN
WIND...60MPH
$$
JH164
WWUS53 KIND 010702
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 AM EDT SAT JUN 1 2013
INC159-010712-
/O.CAN.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
TIPTON IN-
302 AM EDT SAT JUN 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4034 8523 4016 8537 4008 8551 4008 8557
4002 8558 3995 8565 3995 8602 4002 8598
4039 8562 4038 8522
TIME...MOT...LOC 0702Z 270DEG 37KT 4039 8547 4001 8594
$$
INC035-057-095-010715-
/O.CON.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
MADISON IN-HAMILTON IN-DELAWARE IN-
302 AM EDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
EAST CENTRAL HAMILTON AND MADISON COUNTIES UNTIL 315 AM EDT...
AT 258 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF UPLAND TO NOBLESVILLE...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...MUNCIE...LAPEL...GASTON...EDGEWOOD...RIVER FOREST...
COUNTRY CLUB HEIGHTS...WOODLAWN HEIGHTS...INGALLS...EATON...
PENDLETON...CHESTERFIELD...DALEVILLE...YORKTOWN AND BALL STATE
UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4034 8523 4016 8537 4008 8551 4008 8557
4002 8558 3995 8565 3995 8602 4002 8598
4039 8562 4038 8522
TIME...MOT...LOC 0702Z 270DEG 37KT 4039 8547 4001 8594
HAIL...<.75IN
WIND...60MPH
$$
JH936
WWUS53 KIND 010711
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 AM EDT SAT JUN 1 2013
INC035-057-095-010721-
/O.EXP.KIND.SV.W.0066.000000T0000Z-130601T0715Z/
MADISON IN-HAMILTON IN-DELAWARE IN-
311 AM EDT SAT JUN 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE...EAST CENTRAL
HAMILTON AND MADISON COUNTIES WILL EXPIRE AT 315 AM EDT/215 AM
CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 600 AM EDT.
LAT...LON 4034 8523 4016 8537 4008 8551 4008 8557
4002 8558 3995 8565 3995 8602 4002 8598
4039 8562 4038 8522
TIME...MOT...LOC 0711Z 270DEG 37KT 4039 8535 4001 8582
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:32 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 1, 12:32 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1232 AM EDT SAT JUN 1 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 353 PM EDT FRI MAY 31 2013 SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL IMPACT CENTRAL INDIANA AS A SLOW MOVING COLD FRONT APPROACHES. THE FRONT WILL MOVE THROUGH THE REGION SATURDAY NIGHT WITH COOLER AND MUCH DRIER AIR SPREADING IN WITH HIGH PRESSURE FOR THE FIRST HALF OF THE WORK WEEK. CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS A COLD FRONT MOVES INTO THE REGION. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1010 PM EDT FRI MAY 31 2013 A FEW THUNDERSTORMS WILL BRUSH NORTHERN CARROLL AND POSSIBLY HOWARD COUNTY IN THE NEXT HOUR. OTHERWISE...THERE WILL BE A TEMPORARY LULL IN THUNDERSTORMS ACROSS OUR REGION UNTIL AREA OF STRONG STORMS OVER WESTERN ILLINOIS AND MISSOURI MOVE INTO WESTERN INDIANA BY 06Z. THERE MAY BE SEVERAL HOURS OF SEVERE STORMS OVER WESTERN HALF OF OUR REGION...THEN SEVERE THREAT WILL LESSEN AS STORMS MOVE INTO LESS UNSTABLE AIR FARTHER EAST. OF MORE CONCERN WILL BE HEAVY RAIN THREAT AS THUNDERSTORMS TRAIN ACROSS EAST CENTRAL MISSOURI...SOUTHERN ILLINOIS INTO SOUTHWEST PORTIONS OF OUR REGION. QPF AMOUNTS OF ONE TO TWO INCHES POSSIBLE IN SOME AREAS WITH MORE RAIN OCCURRING SATURDAY. DID NOT MAKE ANY CHANGES TO FLASH FLOOD WATCH...BUT IT MAY NEED TO BE EXPANDED IN NEXT FORECAST PACKAGE. ONLY MINOR CHANGES MADE TO TEMPERATURES. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 353 PM EDT FRI MAY 31 2013 FORECAST CHALLENGES REMAIN ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL THROUGH SATURDAY NIGHT AS THE COLD FRONT TRACKS SLOWLY THROUGH THE REGION. POTENTIAL FOR A SCENARIO SIMILAR TO THIS MORNING TO PLAY OUT SATURDAY MORNING AS REGION MAY RESIDE UNDERNEATH A THICK CLOUD CANOPY WITHIN A STABLE ENVIRONMENT IN WAKE OF OVERNIGHT CONVECTION. THAT PRESENTS CHALLENGES ONCE AGAIN AS TO WHETHER ANY SUBSTANTIAL HEATING CAN TAKE PLACE THROUGHOUT THE DAY AND ULTIMATELY HOW UNSTABLE THE AIRMASS CAN GET BY AFTERNOON. THE UPPER LEVEL DYNAMICS ARE ARGUABLY BETTER WITH CENTRAL INDIANA REMAINING IN THE RIGHT REAR QUAD OF THE 100KT UPPER JET WITH UPPER DIFFLUENCE AHEAD OF THE WAVE ALOFT ENHANCING CONVECTIVE DEVELOPMENT. ADDITIONALLY...LOW LEVEL JET WILL PERSIST ACROSS THE REGION ALL DAY WITH PRECIP WATER VALUES REMAINING ABOVE 1.50-1.75 IN. THE QUESTION MARK AGAIN IS WHETHER INSTABILITY WILL BE HAMPERED BASED ON CLOUD COVER AND ADDITIONAL CONVECTIVE DEVELOPMENT AS THE DAY PROGRESSES. WHILE ISOLATED DAMAGING WINDS FROM STORMS CANNOT BE RULED OUT...CONFIDENCE REMAINS LOW IN A LARGER SCALE SEVERE WEATHER EVENT SATURDAY AFTERNOON AND EVENING BASED ON FACTORS MENTIONED ABOVE. AT THIS POINT...CONCERN IS ONCE AGAIN GREATER TOWARDS HEAVY RAINFALL WITH DEEP MOISTURE REMAINING AND THE PRESENCE OF THE LOW LEVEL JET AND SUBSEQUENT CONVERGENCE THROUGH THE BOUNDARY LAYER. COULD EASILY SEE REPEATED ROUNDS OF STORMS THROUGHOUT THE DAY OR POSSIBLY ANOTHER MCS LATER IN THE AFTERNOON AND EVENING AS THE UPPER LEVEL SUPPORT MOVES IN FROM THE WEST. THE POTENTIAL FOR ANOTHER 1-2 INCHES OF RAINFALL IS POSSIBLE INTO SATURDAY EVENING. DEPENDING ON HOW THE CONVECTIVE PATTERN EVOLVES TONIGHT AND INTO SATURDAY...THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED FURTHER EAST ACROSS THE FORECAST AREA. MODEL GUIDANCE CONSISTENT IN BRINGING THE UPPER TROUGH AXIS AND COLD FRONT ACROSS THE REGION LATE SATURDAY NIGHT WITH WIDESPREAD RAINFALL SHIFTING EAST. HAVE HELD ONTO SLIGHT CHANCE POPS SUNDAY AS A WEAK SHORTWAVE ALOFT MOVES ACROSS THE OHIO VALLEY AND INTERACTS WITH THE COLD POOL IN WAKE OF THE FRONTAL PASSAGE. EXPECT JUST ISOLATED SHOWERS AS MODEL SOUNDINGS SHOW LIMITED INSTABILITY. REMAINDER OF THE SHORT TERM WILL BE QUIET AS A LARGE AREA OF HIGH PRESSURE BUILDS IN WITH COOLER AND MUCH DRIER AIR. TEMPS...WITH THE EXPECTATION OF CLOUD COVER AND WIDESPREAD PRECIP COVERAGE ON SATURDAY...FELT MAVMOS GUIDANCE TOO WARM WITH TEMPS IN THE MID 80S. UNDERCUT BY SEVERAL DEGREES AND KEEPING MUCH OF THE FORECAST AREA IN THE 70S. COOLER AIR EXPANDS INTO THE REGION SUNDAY AND MONDAY WITH TEMPS FALLING BACK INTO THE UPPER 60S/LOWER 70S BY MONDAY. MOS LOOKED REASONABLE FOR OVERNIGHT LOWS. COULD SEE SOME UPPER 40S IN RURAL LOCALES NORTH OF INDY METRO MONDAY MORNING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 256 PM EDT FRI MAY 31 2013 FAIRLY QUIET START TO THE LONG TERM PERIOD WITH BROAD SURFACE HIGH PRESSURE OVER THE AREA. AN UPPER LEVEL SYSTEM WILL PUSH ACROSS THE NORTHERN PLAINS...AND MAY BRING SOME THUNDERSTORMS TO THE AREA BEGINNING AS EARLY AS WEDNESDAY NIGHT...WITH CHANCES INCREASING TOWARD THE END OF THE WEEK. ALLBLEND HANDLED THIS WELL AND REQUIRED FEW TWEAKS. INITIALIZED TEMPERATURES WERE FAIRLY CLOSE...AGAIN WITH ONLY A FEW MINOR TWEAKS REQUIRED. SHOULD SEE A SLIGHT WARMING TREND THROUGH THE WEEK...WITH TEMPERATURES IN THE 80S MAKING A RETURN TO THE AREA LATE IN THE WEEK. && .AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/... ISSUED AT 1232 AM EDT SAT JUN 1 2013 SEVERE SQUALL LINE ACROSS EAST CENTRAL ILLINOIS WAS MOVING IN EXCESS OF 60 MPH LATE THIS EVENING AND SHOULD BE THROUGH LAF AND HUF BY ISSUANCE TIME AND VERY NEAR IND AND BMG AT 06Z. EXPECT TO SEE WIND GUSTS TO 45 KNOTS OR MORE FROM THE WEST AND TEMPO IFR CONDITIONS THERE AS THE LINE PASSES THROUGH. RESIDUAL THUNDER SHOULD CONTINUE FOR A COUPLE OF HOURS. THEN....NEXT BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL THIS AFTERNOON AND EVENING...ALTHOUGH WILL NOT RULE OUT SOME MORE MORNING STORMS. COLD FRONT SHOULD REACH LAF AND HUF AROUND 04Z SUNDAY AND IND AND BMG AROUND 06Z SUNDAY WITH WINDS SHIFTING TO THE WEST AND REMAINING NEAR 15 KNOTS WITH GUSTS TO NEAR 20 KNOTS. ANY BREAKS IN THE CLOUD COVER THIS AFTERNOON WILL LEAD TO QUICKLY DEVELOPING MVFR OR WORSE CEILING. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH MIDNIGHT THROUGH SUNDAY MORNING FOR INZ028-029-035-036-043>045-051>053-060-061-067>069. && SYNOPSIS...RYAN NEAR TERM...JH SHORT TERM...RYAN LONG TERM....NIELD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 7:42 PM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 742 PM EDT FRI MAY 31 2013 INZ021-030-031-037>042-046>049-054>057-062>065-070>072-011100- CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 742 PM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-036-043>045-051>053-060-061-067>069-011100- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 742 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOW LAND FLOODING. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATE TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT SATURDAY AND SATURDAY NIGHT. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, May 31, 9:57 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI MAY 31 2013
INZ021-010230-
CARROLL-
957 PM EDT FRI MAY 31 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
1030 PM EDT...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARROLL COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4073 8652 4070 8652 4070 8645 4069 8644
4062 8677 4067 8677 4067 8676 4068 8676
4074 8676 4074 8675
TIME...MOT...LOC 0157Z 254DEG 30KT 4070 8666
CPLocal storm report, Jun 1, 2:16 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM TSTM WND GST 2 E LAFAYETTE 40.41N 86.83W
06/01/2013 M55 MPH TIPPECANOE IN EMERGENCY MNGR
&&
50Local storm report, Jun 1, 2:17 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND GST 4 NE LEBANON 40.09N 86.42W
06/01/2013 M72 MPH BOONE IN AMATEUR RADIO
&&
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:57 PM EDT | Special Weather Statement | IND | Carroll | 33 min |
| Jun 1, 12:15 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 30 min |
| Jun 1, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 35 min |
| Jun 1, 12:44 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more | 46 min |
| Jun 1, 12:57 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Putnam, Sullivan, Vigo | 48 min |
| Jun 1, 1:07 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more | 38 min |
| Jun 1, 1:28 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Parke, Putnam | 47 min |
| Jun 1, 1:42 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more | 48 min |
| Jun 1, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 30 min |
| Jun 1, 2:38 AM EDT | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Owen, Putnam and 2 more | 18 hr |
| Jun 1, 3:00 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 30 min |
| Jun 1, 3:21 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 53 hr |
| Jun 1, 3:29 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.